Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

On invertible bimodules and automorphisms of noncommutative rings


Authors: Robert M. Guralnick and Susan Montgomery
Journal: Trans. Amer. Math. Soc. 341 (1994), 917-937
MSC: Primary 16R20; Secondary 16D20
MathSciNet review: 1150014
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this article, we attempt to generalize the result that for a commutative ring $ R$ the outer automorphism group of $ R$-automorphisms of $ {M_n}(R)$ is abelian of exponent $ n$. It is shown that a slightly weaker stable version of the result is still valid for affine semiprime noetherian pi rings. We also show that the automorphism group of an affine commutative domain of positive dimension acts faithfully on the spectrum of the domain. We investigate other questions involving bimodules and automorphisms and extend a result of Smith on the first Weyl algebra as a fixed ring.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16R20, 16D20

Retrieve articles in all journals with MSC: 16R20, 16D20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1994-1150014-3
PII: S 0002-9947(1994)1150014-3
Article copyright: © Copyright 1994 American Mathematical Society